Alert archive / Kentucky / Wind Advisories in 2017
Wind Advisory 6, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Sep 1, 2017, 11:15 AM EDT for 7 counties in Kentucky. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2017, 11:15 AM EDT (15:15 UTC)
- Expired
- Sep 1, 2017, 5:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Estill County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 61 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667 WWUS73 KJKL 011515 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1115 AM EDT Fri Sep 1 2017 ...Gusty Winds Will Affect Locations Generally West of a Line From Monticello to Morehead Through this Afternoon... .The remnants of tropical cyclone Harvey will push closer to eastern Kentucky today. While it will be weakening today and tonight, it still has strong enough winds to produce gusts of 30 to 40 mph for the western portion of eastern Kentucky through the afternoon. Winds of these speeds will be capable of blowing down weakly rooted trees and creating a rough chop on the larger area lakes. Look for the winds to settle toward the evening. KYZ044-050>052-058>060-012100- /O.NEW.KJKL.WI.Y.0006.170901T1515Z-170901T2100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, and Frenchburg 1115 AM EDT Fri Sep 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect until 5 PM EDT this afternoon. * TIMING...Through this afternoon. * WINDS...Winds will pick up from the east to southeast at 15 to 25 mph by this afternoon with gusts up to 40 mph possible. * IMPACTS...Weakly rooted trees can be blown down by winds of these speeds. Sporadic power outages will be possible, as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of up to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. They can also blow down weakly rooted trees. Use extra caution. && $$ KYZ068-079-083-012100- /O.NEW.KJKL.LW.Y.0001.170901T1515Z-170901T2100Z/ Rockcastle-Pulaski-Wayne- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, and Monticello 1115 AM EDT Fri Sep 1 2017 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... The National Weather Service in Jackson has issued a Lake Wind Advisory, which is in effect until 5 PM EDT this afternoon. * TIMING...Through this afternoon. * WINDS...Winds will pick up from the east to southeast today at 10 to 20 mph with gusts up to 35 mph possible. * IMPACTS...Winds of these speeds will cause rough chop on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ GREIF
1 follow-up statement
134 WWUS73 KJKL 012101 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 501 PM EDT Fri Sep 1 2017 KYZ044-050>052-058>060-012215- /O.EXP.KJKL.WI.Y.0006.000000T0000Z-170901T2100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, and Frenchburg 501 PM EDT Fri Sep 1 2017 ...WIND ADVISORY HAS EXPIRED... The winds will slowly settle during the evening hours. $$ KYZ068-079-083-012215- /O.EXP.KJKL.LW.Y.0001.000000T0000Z-170901T2100Z/ Rockcastle-Pulaski-Wayne- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, and Monticello 501 PM EDT Fri Sep 1 2017 ...LAKE WIND ADVISORY HAS EXPIRED... The winds will settle during the evening hours. $$ GREIF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Sep 1, 8:39 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 1, 8:39 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 839 AM EDT Fri Sep 1 2017 .UPDATE... Issued at 839 AM EDT FRI SEP 1 2017 Showers are ongoing across the area this morning. The highest rainfall totals thus far are a little over an inch, mainly from Breathitt to Jackson counties, where some more enhanced convection has been taking place at times through the overnight. The 925-850 mb flow will be veering to the southeast through early this afternoon, which should help scour out the more moderate showers for a while. Have freshened up the hourly POPs to account for this through the day. Updates have been sent. && .SHORT TERM...(Today through Saturday) Issued at 400 AM EDT FRI SEP 1 2017 The center of the remains of Harvey are currently located across south central Tennessee. Convective rain bands have expanded well north into Kentucky, with the south central part of the Commonwealth seeing the brunt of the heavier rainfall, with totals in excess of 5 inches in places thus far. Across eastern Kentucky, totals have been quite a bit leaner, with most locations reporting around a half inch or less. The models are in good agreement through the short term, with the track of the center trending a bit further west than before, taking the better deformation zone and higher QPF totals with it. Have trimmed down the totals accordingly, keeping the Bluegrass in the two to two and a half inch range through early Saturday morning, with a sharp gradient maintained across the far southeast, where a half inch or less will fall, with sustained deeper southeast flow in place. Will maintain the Flash Flood Watch for now; however, the threat is lessening given the lower totals. Periods of showers can be expected today, with some intermittent breaks, as a dry slot works in across the area. Some scattered thunderstorms still look possible this afternoon, with some of the model guidance showing a broken line of storms moving through from west to east this afternoon. Will maintain the current threat of strong wind gusts as well as an isolated weak tornado generally south of the Mountain Parkway. Thunder chances will diminish into this evening, with showers continuing through Saturday, as the mid-level center of Harvey gradually moves off to the northeast. Minimum high temperature records may be threatened on Saturday, with temperatures for most locations only recover into the mid 60s. .LONG TERM...(Saturday night through Thursday) Issued at 405 AM EDT FRI SEP 1 2017 The remnants of Harvey will be exiting to the northeast as it gets phased into the northern stream overtime. Most areas will become dry through the night on Saturday, and continue to dry out on Sunday as we get into a more NW flow type pattern. Also aiding in the dry weather will be a surface high that builds into the region from the SW. This high will crest across the TN Valley by Sunday night and this will keep the dry weather going through Monday evening. Then all eyes turn to a positively tilted trough entering the lower 48 Monday night into Tuesday. A cold front is expected to progress southeast toward the Ohio Valley ahead of the aforementioned trough axis on Tuesday. The various synoptic models do indicate a fair amount of instability will be present near the front, but the better shear lags behind leading to lower confidence on more organized convection. After Tuesday the overall upper level and surface patterns diverge in the models giving way to less confidence. The one thing that is becoming more evident is the potential for cooler temperatures in the wake of the cold front. These temperatures coming up Wednesday could be more than 15 degrees below average for this time of year. The issue with the differences particularly closing versus not closing the upper level trough is that POP forecast could be too high particularly with regards to the quicker 00Z ECMWF to round out the period. However, for now will stick with the model blend that does not incorporate the 00Z ECMWF and aligns closer to the closed low approach from the GFS. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) ISSUED AT 839 AM EDT FRI SEP 1 2017 Moderate showers, accompanied by MVFR/IFR ceilings, will gradually improve through early this afternoon, as gusty east to northeast winds veer more to the east southeast. Moderate to heavy showers, with isolated to scattered thunderstorms, will fill back in from west to east later today and into this evening, as the center of the remnants of Harvey lift north across central Kentucky. Winds will continue to veer to the south southeast through the overnight, with lowering ceilings and light to moderate showers continuing across the area. Sustained winds will peak at around 10 kts, with gusts of around 20 kts at times during the day, before diminishing later tonight. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for KYZ044-050>052- 058>060-068-069-079-080-083-104-106-108-111-114. && UPDATE...GEOGERIAN SHORT TERM...GEOGERIAN LONG TERM...DJ AVIATION...GEOGERIAN
Hazardous weather outlook, Sep 1, 5:06 AM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 506 AM EDT Fri Sep 1 2017 KYZ044-050>052-058>060-068-069-079-080-083-104-106-108-111-114- 021100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-Elliott-Morgan-Wolfe-Lee-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Sandy Hook, West Liberty, Campton, Beattyville, and Booneville 506 AM EDT Fri Sep 1 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Heavy rain and the threat for flash flooding will continue as the core of the remnants of Harvey draw closer to eastern Kentucky through this evening. Additionally, strong wind gusts and isolated weak tornadoes may accompany thunderstorms this afternoon south of the Mountain Parkway. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible again Tuesday and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed to monitor heavy rainfall and potential flooding issues through tonight, along with strong to severe thunderstorms this afternoon and evening. KYZ084>088-107-109-110-112-113-115>120-021100- McCreary-Whitley-Knox-Bell-Harlan-Johnson-Magoffin-Floyd- Breathitt-Knott-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Paintsville, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 506 AM EDT Fri Sep 1 2017 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. As the core of the remnants of Harvey draw closer to eastern Kentucky through this evening, locally heavy rainfall and the threat of low lying area flooding will be possible. Additionally, strong wind gusts and isolated weak tornadoes may accompany thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible again Tuesday and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed to monitor strong to severe thunderstorms this afternoon and evening. GREIF/GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:15 AM EDT | Lake Wind Advisory | JKL | Pulaski, Rockcastle, Wayne | 6 hr |
| Sep 1, 1:19 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Leslie | 41 min |
| Sep 1, 2:50 PM EDT | Special Weather Statement | JKL | Perry | 40 min |
| Sep 1, 3:02 PM EDT | Tornado Warning | JKL | Breathitt, Perry | 28 min |
| Sep 1, 3:23 PM EDT | Special Weather Statement | JKL | Knott | 22 min |
| Sep 1, 3:34 PM EDT | Special Weather Statement | JKL | Magoffin | 26 min |
| Sep 1, 3:49 PM EDT | Special Weather Statement | JKL | Magoffin | 26 min |
| Sep 1, 4:22 PM EDT | Special Weather Statement | JKL | Johnson | 23 min |
Nearby
Wind Advisories in Kentucky, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.